Methotrexate & Prednisone

Connie Diller Community Member March 07, 2008
  • Hi All,
    I have a couple quick questions....has anyone been on the combination of methotrexate & prednisone? I started on 10 mg of prednisone. Two months after that my Rheumatologist started me on methotrexate 3-2.5 pills once a week. Now every two week I back off 1 mg of prednisone & every 1 month I have my methotrexate increased. At the moment I'm on 6mg of prednisone(soon to be 5) & 7-2.5 Methotrexate. My inflamation goes up & down....I'm curious how high of dose has anyone been on of methotrexate? The fatigue has been getting really difficult. I work sub-teaching at the middle/high school about 3-4 days a week. By the time I'm headed home I am totally exhausted. Any hints or advice would be greatly appreciated. Thank you all for listening;) Take care & god Bless!
7 Comments
  • Hollybgroovin
    Health Guide
    Mar. 07, 2008
    Connie, I take 10 mg of prednisone a day, and 25 mg of methotrexate every monday.  While I am in a massive flare right now, the methotrexate and prednisone have helped me dramatically.  It does take me about 3-4 days to recover from the methotrxate, but I have read much more relief on this dosage.  I hope this helps!  Good luck, and best...
    RHMLucky777
    Read More
    Connie, I take 10 mg of prednisone a day, and 25 mg of methotrexate every monday.  While I am in a massive flare right now, the methotrexate and prednisone have helped me dramatically.  It does take me about 3-4 days to recover from the methotrxate, but I have read much more relief on this dosage.  I hope this helps!  Good luck, and best wishes!
    • Connie Diller
      Mar. 08, 2008
      Holly, First thanks for replying so quickly....can I ask you? How long have you been on the prednisone? My Rheumatologist doesn't want to keep me on that because of my coumadin therapy(blood thinner), both of the prednisone & methotrexate are contraindication to the coumadin. I'm afraid of the increased swelling like I had last fall,(if I go totally...
      RHMLucky777
      Read More
      Holly, First thanks for replying so quickly....can I ask you? How long have you been on the prednisone? My Rheumatologist doesn't want to keep me on that because of my coumadin therapy(blood thinner), both of the prednisone & methotrexate are contraindication to the coumadin. I'm afraid of the increased swelling like I had last fall,(if I go totally off the prednisone). I was to the point I couldn't bend my fingers enough to hold a pen to write. Teaching is quite difficult when you can't bend your fingers Wacko yes it made me wacko!!! I don't like the weight gain because of the prednisone but I liked the relief. Doesn't it suck that you have to choose between more pain free & side effect or pain & swelling. Any how, right now I have also been dealing with being off my coumadin for short runs(5 days before dental procedures, need 3 visits to the dentist, 2 down, 1 to go) and getting daily lovenox injections in my belly. I've been doing those for 2 1/2 weeks now. I'm feeling like a pin cusion,(lovenox burns,needles aren't so bad). So i'm thinking where is the fatigue coming from....just getting tired!!! Well thank you for hearing my "whining"....today is a new day, we have -2 degrees outside here...way cold...but God has gotten me up & out of bed this morning so life is good! Thanks again...take care& God Bless!
    • Hollybgroovin
      Health Guide
      Mar. 09, 2008
      Connie, I have been on the prednisone for 3 years and have been on 5mg-20mg a day doses.  This has been one of the most beneficial medications for me.  Whenever I flair my rheumatologist ups my dosage by 10 mg for a week and I ween myself back down by 5mg a week until I am back to my normal dosage.  I am sorry to hear that you have had so much...
      RHMLucky777
      Read More
      Connie, I have been on the prednisone for 3 years and have been on 5mg-20mg a day doses.  This has been one of the most beneficial medications for me.  Whenever I flair my rheumatologist ups my dosage by 10 mg for a week and I ween myself back down by 5mg a week until I am back to my normal dosage.  I am sorry to hear that you have had so much trouble and so much pain.  Please remember that we are all hear for you.  Sometimes that is something I forget in my moments of weakness :)!  I hope you start to feel some relief soon as I am not feeling well myself and can understand the awful pain RA brings.  Keep your head up and keep us updated.   Good luck and best wishes!
  • deniw
    Aug. 13, 2011

    A young friend has started on this therapy... I am not sure that she understands the implications of taking these medications this long.  Have you been given any other information that way??  I have been reading and researching natural health ideas for years... so uncomfortable with this.

  • sarah
    Mar. 04, 2011

    Hi yes, I was on Prednisloline around  15-20mg and started on mtx 5mg I think - I am now on 20mg of mtx and 5mg of Prednisoline - the steriods helped kick start my recovery whilst the mtx takes its time to work.. Good Luck.

  • Luc Villeneuve
    Nov. 22, 2010

    Hi

     

    I have been diagnostd whit a very nasty uveitis last year and the pred treatment has not worked so i started 3 weeks ago on both drugs but i will stard cutting off the pred next week...i must say i have add no side effect at all exept a very small headach a few hour after taking the metatrex but nothing else.even whit the prednisone i have not gained...

    RHMLucky777

    Read More

    Hi

     

    I have been diagnostd whit a very nasty uveitis last year and the pred treatment has not worked so i started 3 weeks ago on both drugs but i will stard cutting off the pred next week...i must say i have add no side effect at all exept a very small headach a few hour after taking the metatrex but nothing else.even whit the prednisone i have not gained an ounce so i guess im one of the lucky few who dont have side effects. I must say that i am in top physical shape , i exercise a lot and eat very well so i guess my taking care of my body is paying off.

     

    good luck...Luc

  • Anonymous
    Sabina
    Feb. 18, 2010

    Hello...

    I have been on prednisone for 2 years, great medication. My concern is that steroids are not good for the heart so I asked my Dr. to try another med. I have been taking methotrexate for 3 months now & it is not doing what I thought it was supposed to so yesterday he told me to increase the meth to 7 2.5 per week from 5 because it takes approx....

    RHMLucky777

    Read More

    Hello...

    I have been on prednisone for 2 years, great medication. My concern is that steroids are not good for the heart so I asked my Dr. to try another med. I have been taking methotrexate for 3 months now & it is not doing what I thought it was supposed to so yesterday he told me to increase the meth to 7 2.5 per week from 5 because it takes approx. 4-6 months to kick in to do what it should be doing. Now my concern is that my heart rate is increasing to a concern level & I need to check with my cardiologist if meth & pred are conflicting. Will keep you tuned. I am also experiencing the same fatigue that you are which leads to laziness & list of things to do getting longer...etc...etc...etc.

    Have a super day!   Sabina   Cool